Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS Detroit, MI

July 18, 2005Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2005, 2:17 PM EDT for Saginaw County, Michigan. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2005, 2:17 PM EDT (18:17 UTC)
Expired
Jul 18, 2005, 3:45 PM EDT
In force
88 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 89 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:52 PM EDTTSTM WND DMGSaginaw, MIA 12 BY 14 FOOT, 80 PUND GAZEBO WAS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:10 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 181817
SVRDTX
MIC145-181945-
/O.NEW.KDTX.SV.W.0071.050718T1817Z-050718T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 345 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE
  INCH IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM MERRILL TO 15 MILES WEST
  OF FENMORE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
  ALMA TO 10 MILES NORTHWEST OF ST. JOHNS...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MERRILL AROUND 225 PM EDT
  MARION SPRINGS...HEMLOCK...FREELAND AND FENMORE AROUND 240 PM EDT
  NELSON AROUND 245 PM EDT
  BRANT AROUND 250 PM EDT
  SWAN CREEK...GARFIELD AND ST. CHARLES AROUND 255 PM EDT

LAT...LON 4347 8434 4328 8438 4314 8437 4315 8397
      4323 8394 4324 8372 4347 8371 4357 8416
      4349 8417

$$

DEG / MANN
5 follow-up statements
000 
WWUS53 KDTX 181834
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
234 PM EDT MON JUL 18 2005

MIC145-181945-
/O.CON.KDTX.SV.W.0071.000000T0000Z-050718T1945Z/
SAGINAW MI-
234 PM EDT MON JUL 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
SAGINAW COUNTY...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HEMLOCK TO MARION SPRINGS...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF MIDLAND TO 18 MILES
SOUTHEAST OF ALMA...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FREELAND AND BRANT BY 240 PM EDT
  CHESANING...SWAN CREEK...GARFIELD AND ST. CHARLES BY 245 PM EDT
  LAYTON CORNERS...SHIAWASSEE NATIONAL WILDLIFE REFUGE...CARROLLTON
  AND ZILWAUKEE BY 255 PM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4347 8434 4328 8438 4314 8437 4315 8397
      4323 8394 4324 8372 4347 8371 4357 8416
      4349 8417

$$

MANN
000 
WWUS53 KDTX 181851
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
250 PM EDT MON JUL 18 2005

MIC145-181945-
/O.CON.KDTX.SV.W.0071.000000T0000Z-050718T1945Z/
SAGINAW MI-
250 PM EDT MON JUL 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
SAGINAW COUNTY...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ZILWAUKEE TO CHESANING...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF SAGINAW TO 16 MILES SOUTHWEST
OF SAGINAW...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARROLLTON AND SAGINAW BY 255 PM EDT
  LAYTON CORNERS AND BRIDGEPORT BY 300 PM EDT
  FOSTERS BY 305 PM EDT
  ARTHUR BY 310 PM EDT
  GERA...FRANKENMUTH AND BIRCH RUN BY 315 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4347 8434 4328 8438 4314 8437 4315 8397
      4323 8394 4324 8372 4347 8371 4357 8416
      4349 8417

$$

MANN
000 
WWUS53 KDTX 181909
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
309 PM EDT MON JUL 18 2005

MIC145-181945-
/O.CON.KDTX.SV.W.0071.000000T0000Z-050718T1945Z/
SAGINAW MI-
309 PM EDT MON JUL 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
SAGINAW COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO OAKLEY...OR ALONG A
LINE EXTENDING FROM SAGINAW TO 8 MILES NORTH OF OWOSSO...MOVING EAST
AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOSTERS AND BRIDGEPORT BY 315 PM EDT
  LAYTON CORNERS BY 320 PM EDT
  ARTHUR BY 325 PM EDT
  GERA BY 330 PM EDT
  FRANKENMUTH AND BIRCH RUN BY 335 PM EDT

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4353 8408 4327 8431 4312 8430 4315 8397
      4323 8394 4324 8372 4347 8371

$$

MANN
000 
WWUS53 KDTX 181928
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EDT MON JUL 18 2005

MIC145-181945-
/O.CON.KDTX.SV.W.0071.000000T0000Z-050718T1945Z/
SAGINAW MI-
328 PM EDT MON JUL 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
SAGINAW COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARTHUR TO LAYTON CORNERS...OR
ALONG A LINE EXTENDING FROM 10 MILES EAST OF SAGINAW TO 15 MILES
NORTHEAST OF OWOSSO...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GERA BY 335 PM EDT
  FRANKENMUTH AND BIRCH RUN BY 340 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4351 8391 4315 8402 4314 8394 4323 8394
      4324 8372 4350 8371

$$

MANN
000 
WWUS53 KDTX 181945
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT MON JUL 18 2005

MIC145-181954-
/O.EXP.KDTX.SV.W.0071.000000T0000Z-050718T1945Z/
SAGINAW MI-
344 PM EDT MON JUL 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR SAGINAW COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4351 8391 4315 8402 4314 8394 4323 8394
      4324 8372 4350 8371

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:05 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 18, 2:05 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
205 PM EDT MON JUL 18 2005

.AVIATION AND UPDATE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM EDT. A LINE OF
THUNDERSTORMS CURRENTLY LOCATED FROM ALPENA TO ST. JOSEPH ALONG A
PRE-FRONTAL TROUGH WILL MOVE EAST ACROSS EASTERN LOWER MICHIGAN
THROUGH THE AFTERNOON INTO EARLY EVENING. IMPRESSIVE CAPE VALUES OF
ALMOST 4000 J/KG NORTH OF I-69 WHERE THERE HAS BEEN MINIMAL CLOUD
COVER SO FAR TODAY WILL PROVIDE A VERY FAVORABLE ENVIRONMENT FOR
THESE THUNDERSTORMS TO MOVE INTO. CAPE VALUES ARE LOWER ACROSS OUR
SOUTHERN CWA...STILL AROUND 2500 J/KG...WHERE SOME LINGERING STRATUS
THIS MORNING SUPPRESSED SURFACE BASED HEATING. AM NOT WORRIED ABOUT
THE SLOW START ACROSS THE SOUTH AS IT WILL TAKE LONGER FOR THE LINE
TO REACH THIS PART OF THE AREA AND SHOULD SEE SOME BRIEF CLEARING
AHEAD OF IT. HAVE ALREADY HAD REPORTS OF TREES DOWN IN ALPENA COUNTY
IN NORTHERN LOWER MI AND EXPECT STRAIGHT LINE WINDS TO BE THE MAIN
THREAT AS THIS LINE MOVES THROUGH OUR AREA.

AVIATION IMPACTS THIS AFTERNOON FOCUS AROUND STRONG WIND GUSTS AS
THIS LINE OF THUNDERSTORMS MOVES EASTWARD. WINDS WILL LIKELY GUST TO
40 KNOTS OUT OF THE WEST WITH THIS LINE ALTHOUGH HIGHER GUSTS ARE
POSSIBLE ALONG WITH SMALL HAIL AND BRIEF HEAVY RAIN. CIGS WILL
MAINLY DROP INTO THE MVFR RANGE WITH THUNDERSTORMS ALTHOUGH IFR
VISBYS ARE LIKELY FOR A BRIEF PERIOD.

DEWPOINTS REMAIN NEAR 70 ACROSS NORTHERN LOWER MI BEHIND THE
PRE-FRONTAL TROUGH. WITH A GOOD AMOUNT OF SUNSHINE STILL EXPECTED
OVER THE AREA THIS AFTERNOON...WE MAY BE ABLE TO GENERATE A FEW
ADDITIONAL THUNDERSTORMS...ESPECIALLY WITH THE UPPER LEVEL WAVE
ADVANCING ACROSS WISCONSIN TOWARDS LAKE MICHIGAN. BY LATE TONIGHT
EXPECT SKIES TO CLEAR AHEAD OF THE ACTUAL COLD FRONT PUSHING INTO
NORTHERN LOWER MICHIGAN. SKIES WILL CU UP BY LATE TUESDAY MORNING
WITH ABUNDANT LOW LEVEL MOISTURE APPROACHING THE MBS/FNT TAF
SITES.

&&

.PREV DISCUSSION... (ISSUED 338 AM EDT MON JUL 18 2005)

SHORT TERM...TODAY AND TONIGHT

THUNDERSTORMS AND SEVERE WEATHER POTENTIAL REMAIN FRONT AND CENTER
FOR TODAY AND TONIGHT. NOT SURPRISING, ALONG WITH THE SEVERE WEATHER
POTENTIAL, IS HOT AND HUMID CONDITIONS ALSO REQUIRING ADDED
ATTENTION WITH HIGHS APPROACHING MID 90S AND HEAT ADVISORY
CRITERIA.

FIRST THINGS FIRST, WHICH IS EARLY MORNING CONVECTION BUBBLING
AROUND CENTRAL AND SW LOWER. SATELLITE IMAGERY HAS SHOWN AC
GRADUALLY INCREASING IN THAT AREA AS A FRESH SURGE OF HIGHER THETA-E
AIR MOVES IN THROUGH THE LOW LEVELS ON INCREASING SW FLOW. THE 00Z
MODELS HAVE ZEROED IN ON THIS BUT MEAN RH IS ON THE LOW SIDE FOR
ANYTHING MORE THAN SCATTERED THIS MORNING AND THEN ONLY AROUND THE
TRI CITIES.

DISSIPATING MORNING ACTIVITY AND THINNING DEBRIS CLOUDS FROM
WISCONSIN STORMS WILL SET THE STAGE FOR NEARLY FULL SUN AND DAYTIME
HEATING. HIGH TEMPS IN THE LOWER 90S LOOK EASILY REACHABLE WITH SOME
MID 90S POSSIBLE AROUND DETROIT. SURFACE DEWPOINTS IN THE LOWER 70S
WILL HAVE SURFACE BASED CAPE APPROACHING 3000 J/KG AND MIXED LAYER
CAPE AROUND 2300 J/KG. MODEL FORECAST SOUNDINGS DO SHOW THE
HODOGRAPH RUNNING A LITTLE SHORT ON THE SHEAR PROFILE, BOTH IN THE
0-3 KM AND 0-6 KM LAYERS BUT THE BIG CAPE WILL OVERACHIEVE AS 500 MB
WINDS APPROACH 35 KNOTS. PLAN TO CONTINUE THE MENTION OF SEVERE
WEATHER IN OUR HWO WITH THE PRIMARY MODE OF CONVECTION BEING LINES
AND BOWS WITH DAMAGING WINDS.

THE STRONG SURFACE HEATING AND ADVECTION ON INCREASED SW FLOW WILL
COMBINE TO RAISE THE HEAT INDEX INTO THE ADVISORY RANGE FOR SE
MICHIGAN. EVEN THOUGH IT HAS BEEN A HOT SUMMER THUS FAR, AND MAYBE
EVEN BECAUSE OF THAT, IT WILL BE A GOOD IDEA TO HEIGHTEN AWARENESS
ON HEAT INDEX VALUES OVER 100 TODAY. SURFACE TEMPS OF 95/73 RESULT
IN HEAT INDEX OF 105 WHICH IS THE UPPER END OF THE RANGE TODAY.
EXPECT HEAT ADVISORY CRITERIA, HEAT INDEX OF 100 TO 105, TO BE
REACHED ON EITHER SIDE FOR A 3 HOUR PERIOD DURING THE MID TO LATE
AFTERNOON HOURS. THIS IS STRONGLY SUPPORTED BY OBSERVATIONS
YESTERDAY UPSTREAM OVER MUCH OF ILLINOIS.

THE PREFRONTAL TROF AND ASSOCIATED LINE OF STORMS WILL EXIT TO OUR
EAST BY LATE EVENING AND OPEN THE DOOR FOR COOLER AND LESS HUMID
CONDITIONS OVERNIGHT AND INTO TUESDAY.

LONG TERM...
WITH THE FRONT THROUGH THE STATE BY TUESDAY MORNING...EXPECT AT
LEAST LESS HUMID CONDITIONS AS DEW POINTS DROP BACK INTO THE LOWER
60S. MODELS IN GOOD AGREEMENT WITH DRY AND STABLE AIR FOR TUESDAY
AND WEDNESDAY. EXPECT SOME CU ON BOTH DAYS...BUT ANY BKN CU SHOULD
BE FOR ONLY AN HOUR OR TWO GIVEN THE VERY DRY AIR JUST ABOVE 850
MBS. CONVECTION IS EXPECTED TO DEVELOP ACROSS UPPER MI AND BACK
INTO WI LATE WEDNESDAY. THERE MAY BE SOME INCREASE IN MID AND HIGH
CLOUDS LATE WEDNESDAY IN THE NORTHWEST PORTIONS OF THE SOUTHEAST
MI...BUT NOTHING TO PRECLUDE A MOSTLY SUNNY FORECAST.

DESPITE 850 TEMPS DIFFERENT BY 2 C ACROSS LOWER MICHIGAN ON TUESDAY
AND INTO WEDNESDAY...MOS TEMPS ARE VERY CLOSE FOR NEARLY ALL
LOCATIONS AND TIME PERIODS. THEREFORE WILL NOT DIFFER TOO MUCH FROM
THAT.

BEYOND WEDNESDAY...SOME QUESTION ABOUT LATE WEDNESDAY NIGHT. THERE
WILL BE GOOD LOW LEVEL JET ADVECTING MOISTURE JUST WEST OF SOUTHEAST
MI. EXPECT THUNDERSTORMS TO MOVE INTO NORTHERN AND WESTERN LOWER.
THINK THAT THE EVENT JUST TOO FAR AWAY TO GET PRECISE WITH THE
TIMING YET. WILL KEEP THE GOING FORECAST OF A CHANCE OF THUNDERSTORMS
ANYTIME FROM SUNRISE TO SUNSET THURSDAY AS THE NEXT SHORTWAVE
QUICKLY MOVES WITH THE FLOW ACROSS THE NORTHERN LAKES AND DRAGS A
WEAK COLD FRONT THROUGH LOWER MICHIGAN.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...HEAT
ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...2 PM MONDAY TO 8 PM MONDAY.

LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION...KEK
SHORT TERM...BT
LONG TERM....RBP
Hazardous weather outlook, Jul 18, 11:32 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1132 AM EDT MON JUL 18 2005

MIZ047>049-053>055-060>063-191545-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND NORTH OF I-69.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRI CITIES AREA AND
SAGINAW BAY BY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME
NUMEROUS THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA WITH
A GOOD CHANCE OF SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

HOT AND HUMID CONDITIONS WILL BE IN PLACE OVER THE REGION BY THIS
AFTERNOON AS A COLD FRONT ARRIVES FROM THE WEST. THIS FRONT WILL
BE STRONG FOR MID JULY. THE COMBINATION OF HEAT...HUMIDITY...AND
A STRONG COLD FRONT WILL BE INGREDIENTS FOR THUNDERSTORMS CAPABLE
OF SEVERE WEATHER DURING THE AFTERNOON AND EARLY EVENING.

THE SEVERE WEATHER HAZARD WILL END BY LATE THIS EVENING AS THE
LINE OF STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LCZ422-MIZ068>070-075-076-082-083-191545-
ST. CLAIR RIVER-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN FROM THE OHIO BORDER TO THE NORTHERN DETROIT SUBURBS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
BECOME NUMEROUS LATE THIS AFTERNOON AND THIS EVENING. THERE IS A
GOOD CHANCE OF SEVERE WEATHER BETWEEN 2 PM AND 9 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A HEAT ADVISORY IS IN EFFECT FROM 2 TO 8 PM AS TEMPERATURES
ACROSS SOUTHEAST MICHIGAN REACH 90 TO 95 DEGREES WITH HEAT
INDICES OF 100 TO 105 DEGREES. PERSONS SHOULD AVOID OUTDOOR ACTIVITY THIS
AFTERNOON AND DRINK PLENTY OF FLUIDS TO AVOID HEAT RELATED
ILLNESSES.

THE SEVERE WEATHER HAZARD WILL END BY MIDNIGHT AS THE LINE OF
STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-191545-
DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WESTERN LAKE HURON AND
THE SAGINAW BAY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME
NUMEROUS THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA WITH
A GOOD CHANCE OF SEVERE WEATHER BETWEEN 1 PM AND 10 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

HOT AND HUMID CONDITIONS WILL BE IN PLACE OVER THE REGION BY THIS
AFTERNOON AS A COLD FRONT ARRIVES FROM THE WEST. THIS FRONT WILL
BE STRONG FOR MID JULY. THE COMBINATION OF HEAT...HUMIDITY...AND
A STRONG COLD FRONT WILL BE INGREDIENTS FOR THUNDERSTORMS CAPABLE
OF SEVERE WEATHER DURING THE AFTERNOON AND EARLY EVENING.

THE SEVERE WEATHER HAZARD WILL END BY MIDNIGHT AS THE LINE OF
STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

KEK

In the hours before

Special weather statement, Jul 18, 11:10 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1110 AM EDT MON JUL 18 2005

MIZ047>049-053>055-060>063-068>070-075>076-082>083-182300-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-
MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-
WASHTENAW-WAYNE-
1110 AM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
643 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... GENESEE... HURON...
LAPEER... LENAWEE... LIVINGSTON...
MACOMB... MIDLAND... MONROE...
OAKLAND... SAGINAW... SANILAC...
SHIAWASSEE... ST. CLAIR... TUSCOLA...
WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...
BAY CITY...CARO...DETROIT...FLINT...HOWELL...LAPEER...MIDLAND...
MONROE...OWOSSO...PONTIAC...PORT HURON...SAGINAW...
SANDUSKY AND WARREN.

LCZ422>423-460-LEZ444-LHZ421>422-182300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
1110 AM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
643 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE... OUTER SAGINAW BAY...
INNER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
HARBOR BEACH TO PORT SANILAC MI...
PORT SANILAC TO PORT HURON MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:16 AM EDTHeat AdvisoryDTXLenawee, Livingston, Macomb, Monroe, Oakland, Saint Clair and 2 more12 hr
Jul 18, 1:46 PM EDTSpecial Marine WarningDTX90 min
Jul 18, 1:52 PM EDTSevere Thunderstorm WarningDTXMidland39 min
Jul 18, 2:05 PM EDTSevere Thunderstorm WarningDTXBay55 min
Jul 18, 2:37 PM EDTSpecial Marine WarningDTX113 min
Jul 18, 3:23 PM EDTSevere Thunderstorm WarningDTXGenesee67 min
Jul 18, 3:35 PM EDTSevere Thunderstorm WarningDTXTuscola50 min
Jul 18, 3:39 PM EDTSevere Thunderstorm WarningDTXHuron66 min
Jul 18, 3:48 PM EDTSevere Thunderstorm WarningDTXLivingston34 min
Jul 18, 3:52 PM EDTSevere Thunderstorm WarningDTXShiawassee32 min
Jul 18, 4:15 PM EDTSevere Thunderstorm WarningDTXSanilac45 min
Jul 18, 4:25 PM EDTSpecial Marine WarningDTX95 min
Jul 18, 4:28 PM EDTSevere Thunderstorm WarningDTXGenesee17 min
Jul 18, 5:18 PM EDTSpecial Marine WarningDTX42 min
Jul 18, 5:41 PM EDTSpecial Marine WarningDTX50 min
Jul 18, 5:59 PM EDTSpecial Marine WarningDTX46 min
Jul 18, 6:24 PM EDTSpecial Marine WarningDTX96 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.